Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 27, NWS Lubbock, TX

December 26, 20088 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 26, 2008, 1:33 PM CST for 8 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 1:33 PM CST (19:33 UTC)
Expired
Dec 26, 2008, 6:00 PM CST
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2590 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 261933
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
133 PM CST FRI DEC 26 2008

TXZ021-022-027-028-033-034-039-040-270000-
/O.NEW.KLUB.WI.Y.0027.081226T1933Z-081227T0000Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD
133 PM CST FRI DEC 26 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED SOUTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH OCCASIONAL 
GUSTS APPROACHING 50 MPH...HAVE DEVELOPED THIS AFTERNOON AHEAD OF A
SURFACE TROUGH AND COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH
BY SUNSET...BUT UNTIL THEN PATCHY BLOWING DUST CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:52 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 26, 11:52 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1152 AM CST FRI DEC 26 2008

.AVIATION...
VFR THROUGH THE NEXT 24 HRS. MAIN CHALLENGE WILL BE WINDS THIS
AFTERNOON AND THEN AGAIN SATURDAY MORNING BEHIND A STRONG COLD
FRONT. DESPITE A SWATH OF HIGH CLOUDS OVER THE TERMINALS...SUSTAINED
WINDS THIS AFTERNOON ARE STILL EXPECTED TO SLOWLY INCREASE TO
BETWEEN 20 AND 25 KTS WITH HIGHER GUSTS FROM LBB AND POINTS
NORTHWEST. NO LLWS EXPECTED OVERNIGHT AS THE LLJ AXIS SHIFTS EAST
OF CDS. PACIFIC COLD FRONT THEN SWINGS THROUGH OVERNIGHT AHEAD OF
A STRONGER FRONT SATURDAY MORNING THAT WILL ULTIMATELY GENERATE
GUSTY NORTHWEST WINDS UP TO 35 KTS BY MID MORNING.

&&

PREV DISCUSSION... /ISSUED 405 AM CST FRI DEC 26 2008/

SHORT TERM...
UPPER LEVEL TROUGH CURRENTLY OVER THE WESTERN US WILL CONTINUE TO
DIG TODAY TOWARDS THE FOUR CORNERS REGION. AS THE MID AND HIGH
LEVEL MOISTURE OVER THE EASTERN ZONES MOVES OFF THIS MORNING TODAY
WILL REMAIN RELATIVELY CLEAR. MID LEVEL MOISTURE WILL BEGIN TO
STREAM ACROSS THE REGION THIS EVENING AS THE TROUGH APPROACHES
WEST TEXAS. THERE CONTINUES TO BE LITTLE DEVIATION IN THE LATEST
MODEL RUNS WITH THE TRACK OF THIS SYSTEM. THE CURRENT TRACK OF THE
UPPER LEVEL TROUGH WILL MOSTLY KEEP WEST TEXAS DRY SLOTTED.

A STRONG 700 MB WIND MAX IN EXCESS OF 60 KT CONTINUES TO BE PROGGED
TO MOVE OVER THE NORTHWESTERN ZONES THIS AFTERNOON. HIGHEST WIND
SPEEDS APPEAR TO BE OVER THE PANHANDLE TODAY. THEREFORE...THE
STRONGEST SURFACE WINDS WILL BE ACROSS THE SOUTHWESTERN PANHANDLE
AND WESTERN SOUTH PLAINS. DESPITE THE MODERATE SURFACE PRESSURE
GRADIENT SURFACE WINDS ARE STILL FORECASTED TO BE AROUND 25 KT.
REACHING ADVISORY LEVEL WINDS WILL BE MARGINAL AT BEST TODAY. WITH
ADVISORY WINDS NOT MET TODAY...WILL OPT OUT OF ISSUING AN ADVISORY
FOR THIS AFTERNOON. TEMPERATURES WILL BE WARMER ACROSS THE ROLLING
PLAINS WITH THE STRONG DOWNSLOPING WINDS. MID 70S ARE EXPECTED OFF
THE CAPROCK WITH UPPER 70S NOT OUT OF THE QUESTION FOR THE LOWER
ROLLING PLAINS.

FOCUS THEN SHIFTS TO THE FROPA SATURDAY MORNING. THERE CONTINUES TO
BE A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS TOMORROW MORNING. LOWEST
LEVELS OF THE ATMOSPHERE WILL BE DRY WITH ISENTROPIC DOWNGLIDE IN
PLACE. MODELS ONLY INDICATE WEAK MID LEVEL LIFT WITH LINGERING MID
LEVEL MOISTURE. DEEPER LIFT IS EXPECTED TO BE ACROSS THE PANHANDLE
TOMORROW MORNING. ANY PRECIPITATION THAT DOES REACH THE SURFACE IS
EXPECTED TO BE VERY LIGHT. JDV

LONG TERM...
SHARP UPPER LEVEL TROF WILL EDGE THROUGH THE PANHANDLE EARLY
SATURDAY WITH A STRONG POTENTIAL VORTICITY LOBE PASSING THROUGH
MUCH OF THE SOUTH PLAINS AREA. MOISTURE DEPLETION WILL REMAIN A
FACTOR HOWEVER WITH WAVE REMAINING OPEN. EXPECT TO SEE A FEW LIGHT
SPRINKLES OR VIRGA SHOWERS SCOOTING OFF THROUGH EASTERN ZONES
SHORTLY AFTER DAYBREAK SATURDAY...NOT ENOUGH FOR MENTION AT THIS
TIME. PACIFIC FRONTAL BOUNDARY ALSO PULLING OUT OF EASTERN ZONES
NEAR OR SHORTLY AFTER DAYBREAK. SATURDAY WILL BE MUCH COOLER EVEN
THOUGH THE CHILLIER CANADIAN AIRMASS APPEARS WILL NOT MOVE INTO
AREA UNTIL LATER IN THE DAY. STRONG SURFACE PRESSURE GRADIENT
SHOULD SUPPORT MODESTLY WINDY CONDITIONS FROM MID MORNING THROUGH
EARLY TO MID AFTERNOON...ESPECIALLY CENTRAL AND SOUTHERN ZONES.

COOL AND SOMEWHAT HIGHER SURFACE PRESSURES WILL MAINTAIN THROUGH
SUNDAY AS A SHALLOWER AMPLITUDE WAVE DIPS THROUGH THE AREA IN
NORTHWEST FLOW...ALTHOUGH THERE SHOULD BE A WEAK SURFACE TROF
REPLACING WEAK RIDGE WESTERN AREAS BY AFTERNOON. SUNDAY
TEMPERATURES EXPECTED TO WARM ABOVE SATURDAY LEVELS IN SPITE OF A
FAIRLY CHILLY START.

THEN...LOOK FOR THE PATTERN SHIFT TO KICK IN WITH FLAT UPPER RIDGE
LEADING TO WARMING EARLY IN THE WEEK FOLLOWED BY A FAST
DISTURBANCE MID WEEK LEADING TO MODEST COOLING. AS EASTERN TROF
AND SOUTHWEST RIDGE GRADUALLY DEVELOP...A SHARPER DISTURBANCE
SHOULD DIG INTO THE SOUTHEAST WITH ANOTHER CANADIAN FRONT TOWARDS
LATE THURSDAY OR EARLY NEXT FRIDAY. PATTERN WILL REMAIN UNABLE TO
POOL ANY SIGNIFICANT MOISTURE THROUGH NEXT WEEK. MCQUEEN

FIRE WEATHER...
WARM AND BREEZY CONDITIONS SIMILAR TO YESTERDAY WILL BE IN PLACE
AGAIN TODAY. WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH AT THE 20
FOOT LEVEL THIS AFTERNOON BUT RELATIVE HUMIDITY VALUES WILL REMAIN
ABOVE CRITICAL VALUES. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED
TO BE IN A 20 TO 30 PERCENT RANGE. STRONGEST WINDS ARE EXPECTED TO BE
OVER THE SOUTHWESTERN PANHANDLE AND EXTREME WESTERN SOUTH PLAINS. JDV

FOR SATURDAY...DOWNSLOPE AND SINKING AIR WILL FOLLOW THE UPPER
TROF EARLY IN THE DAY ALTHOUGH AIRMASS WILL COOL QUITE A BIT
BEHIND THE PACIFIC COLD FRONT. SURFACE PRESSURE GRADIENT APPEARS
THAT IT WILL SUPPORT SUSTAINED 20KT WINDS FOR SEVERAL HOURS OVER
PORTIONS OF CENTRAL AND SOUTHERN SOUTH PLAINS. COOLING MAY HOLD
HUMIDITY UP ABOVE 20 PERCENT HOWEVER. EITHER WAY...APPEARS
SATURDAY WILL SEE INCREASING FIRE DANGER WITH INDICES CLOSE TO THE
CRITICAL VALUES. MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  24  42  14  55 /  10  20  10   0   0
TULIA         68  31  43  15  55 /  10  20  10   0   0
PLAINVIEW     67  31  44  17  55 /  10  10  10   0   0
LEVELLAND     68  32  47  19  57 /  10  10   0   0   0
LUBBOCK       70  35  47  20  56 /  10  10   0   0   0
DENVER CITY   67  33  50  21  57 /  10  10   0   0   0
BROWNFIELD    69  34  49  21  57 /  10  10   0   0   0
CHILDRESS     75  39  51  22  56 /  10  10  10   0   0
SPUR          73  38  51  22  58 /  10  10  10   0   0
ASPERMONT     77  41  54  24  60 /  10  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93
Hazardous weather outlook, Dec 26, 10:54 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1054 AM CST FRI DEC 26 2008

TXZ021>044-271700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1054 AM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL BE INCREASING LATE THIS MORNING INTO THE
AFTERNOON. THESE WINDS MAY REQUIRE A WIND ADVISORY FOR PORTIONS
OF THE CENTRAL AND WESTERN SOUTH PLAINS AND EXTREME SOUTHERN TEXAS
PANHANDLE. THESE WINDS WILL COMBINE WITH MARGINALLY LOW RELATIVE
HUMIDITIES TO CREATE ELEVATED FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS BEHIND A COLD FRONT COMBINED WITH VERY LOW
DEWPOINT TEMPERATURES ARE EXPECTED ON SATURDAY OVER THE CENTRAL
AND SOUTHERN SOUTH PLAINS...AS WELL AS THE SOUTHERN ROLLING
PLAINS. RELATIVE HUMIDITY VALUES MAY AGAIN BE MARGINAL FOR
CRITICAL FIRE WEATHER CONDITIONS...HOWEVER FIRE DANGERS ACROSS
THESE AREAS WILL REMAIN ELEVATED.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.